EconPapers    
Economics at your fingertips  
 

Contests with a stochastic number of players

Wooyoung Lim and Alexander Matros

Games and Economic Behavior, 2009, vol. 67, issue 2, 584-597

Abstract: We study Tullock's (1980) n-player contest when each player has an independent probability 0 2 individual equilibrium spending as a function of p is single-peaked and satisfies a single-crossing property for any two different numbers of potential players. However, total equilibrium spending is monotonically increasing in p and n. We also demonstrate that ex-post over-dissipation is a feature of the pure-strategy equilibrium in our model. It turns out that if the contest designer can strategically decide whether to reveal the actual number of participating players or not, then the actual number of participants is always revealed.

Keywords: Contests; Stochastic; number; of; players; Over-dissipation (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (64)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0899-8256(09)00043-8
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:gamebe:v:67:y:2009:i:2:p:584-597

Access Statistics for this article

Games and Economic Behavior is currently edited by E. Kalai

More articles in Games and Economic Behavior from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:gamebe:v:67:y:2009:i:2:p:584-597